Strict $C^1$-triangulations in o-minimal structures

Małgorzata Czapla, Wiesław Pawłucki



Inspired by the recent articles of T. Ohmoto and M. Shiota \cite{OS1}, \cite{OS2} on $\mathcal C^1$-triangulations of semialgebraic sets, we prove here by using different methods the following theorem: {\it Let $R$ be a real closed field and let an expansion of $ R$ to an o-minimal structure be given. Then for any closed bounded definable subset $A$ of $ R^n$ and a finite family $B_1,\dots,B_r$ of definable subsets of $A$ there exists a definable triangulation \linebreak $h\colon |\mathcal K|\rightarrow A$ of $A$ compatible with $B_1,\dots,B_r$ such that $\mathcal K$ is a simplicial complex in $R^n$, $h$ is a $C^1$-embedding of each \rom{(}open\rom{)} simplex $\Delta\in \mathcal K$ and $h$ extends to a definable $C^1$-mapping defined on a definable open neighborhood of $|\mathcal K|$ in $R^n$.} This improves Ohmoto-Shiota's theorem in three ways; firstly, $h$ is a $\mathcal C^1$-embedding on each simplex; secondly, the simplicial complex $\mathcal K$ is in the same space as $A$ and thirdly, our proof is performed for any o-minimal structure. The possibility to have $h$ with the first of these properties was stated by Ohmoto and Shiota as an open problem (see \cite{OS1}).


Triangulation; $C^1$-mapping; o-minimal structure

Full Text:



M. Coste, An Introduction to O-minimal Geometry, Dottorato di Ricerca in Matematica, Dipartimento di Matematica, Università di Pisa, Istituti Editoriali e Poligrafici Internazionali, Pisa, 2000.

M. Czapla, Invariance of regularity conditions under definable, locally Lipschitz, weakly bi-Lipschitz mappings, Ann. Polon. Math. 97 (2010), 1–21.

M. Czapla, Definable triangulations with regularity conditions, Geom.Topol. 16 (2012), no. 4, 2067–2095.

K. Kurdyka and W. Pawlucki, O-minimal version of Whitney’s extension theorem, Studia Math. 224 (2014), no. 1, 81–96.

T.L. Loi, Whitney stratifications of sets definable in the structure Rexp , Singularities and Differential Equations (Warsaw, 1993), Banach Center Publ. 33, Polish Acad. Sci., Warsaw, 1996, 401–409.

T.L. Loi, Verdier and strict Thom stratifications in o-minimal structures, Illinois J. Math. 42 (1998), 347–356.

S. Lojasiewicz Stratifications et triangulations sous-analytiques, Geometry Seminars, 1986 (Italian) (Bologna, 1986); Univ. Stud. Bologna, 1988, 83–97.

S. Lojasiewicz, J. Stasica and K. Wachta, Stratifications sous-analytiques. Condition de Verdier, Bull. Polish Acad. Sci. (Math.) 34 (1986), 531–539.

T. Ohmoto and M. Shiota, C 1 -triangulations of semialgebraic sets, arXiv:1505.03970v1 [math AG] 15 May 2015.

T. Ohmoto and M. Shiota, C 1 -triangulations of semialgebraic sets, J. Topol. 10 (2017), 765–775.

A. Thamrongthanyalak, Whitney’s extension theorem in o-minimal structures Ann. Polon. Math. 119 (2017), no. 1, 49–67.

L. van den Dries, Tame Topology and O-minimal Structures, Cambridge University Press, 1998.


  • There are currently no refbacks.

Partnerzy platformy czasopism